Iowa, 2003High Wind in Iowa, November 12, 2003
November 12, 2003 · NWS DMX · 45 events in 45 counties and zones
An intensifying low pressure system moved southeast across southern Minnesota into the lower Great Lakes. As the storm passed Iowa, strong subsidence took place.
Every event with a place to put it; 45 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $2.6 million
- Crop damage
- None recorded
- Events
- 45
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intensifying low pressure system moved southeast across southern Minnesota into the lower Great Lakes. As the storm passed Iowa, strong subsidence took place. A tropospheric fold reached below 700 mb in the wake of the storm, enhancing the wind. Strong winds were sustained above 40 MPH for several hours over much of the state for a period of a few hours. Several locations reported gusts of 50 to over 60 MPH. Trees were damaged over a large part of the state as well. Some of the higher winds reported were 64 MPH at Glidden in Carroll County as well as at Rockwell City in Calhoun County. Winds at the WFO in Johnston gusted to 63 MPH. Sixty two MPH winds were reported at Farnhamville in Calhoun County as well as in Prairie City in Jasper County. There were too many locations to list here with winds of 58 to 61 MPH. Significant damage occurred in West Des Moines. Two full roofs and one partial roof off commercial buildings in the Valley Junction district of West Des Moines. Property damage estimated at up to $250,000. Numerous reports of power lines down, tree damage and power outages (at least 9000 customers without power in Des Moines. Johnston, a suburb of Des Moines also lost power). Overall, MidAmerica Energy reported that at one point they had 20,000 customers without electricity. Two reports of semi-trucks overturned, but unsure if these are weather related. In north central Iowa, a semi-tractortrailer was overturned near the town of Thornton. The driver received minor injuries and was taken to hospital, treated, and released. In Polk County, a 74 year old Des Moines woman was injured when the wind pulled her out of her house as she was exiting. She suffered shoulder and leg injuries. They were minor and she was treated and released.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Nov 12, 2:45 AM CST, 6 hours 15 minutes earlier.
Area forecast discussion, Nov 12, 2:45 AM CST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
245 AM CST WED NOV 12 2003
.DISCUSSION...
SHORT TERM CONCERNS CONTINUE TO BE WIND POTENTIAL DURING THE DAY
TODAY AND ALSO HOURLY TEMPERATURE TRENDS. IN THE MEDIUM TERM...
MODELS CONTINUE TO SLOW THE EARLY WEEKEND SYSTEM A BIT WITH PCPN
POTENTIAL PROBLEMATIC. OVERALL MADE ONLY SLIGHT TEMPERATURE
ADJUSTMENTS MOST PERIODS. DID WARM THINGS A BIT MORE LATE THIS
WEEKEND AS A SOUTHWESTERLY UPPER FLOW CONTINUES AFTER THE WEAKENING
UPPER LOW PASSES THE AREA SATURDAY. FOR TODAY ALL PARAMETERS STILL
CONTINUE TO SUGGEST THE POTENTIAL FOR A HIGH END WIND ADVSRY EVENT.
OVERALL MODELS ARE A BIT QUICKER WITH THE PROGRESSION OF THE SFC LOW
AND PERIOD OF MAX WINDS WHEN COMPARED TO MODELS LAST NIGHT. ADVSRY
TIME PERIOD FROM 9 AM TO 6 PM STILL LOOKS GOOD WITH MAX WINDS
GENERALLY FROM 11 AM TO 4 PM. WILL CONTINUE TO FORECAST MAX WIND
GUSTS NEAR 50 MPH. MODELS CONTINUE TO SUGGEST POTENTIAL FOR VERY
LIGHT PCPN OVER THE NORTH TODAY. WITH THE EXPECTED TIMING OF THE
PCPN AND SPEED OF THE COLD AIR ADVECTION...LOOKS LIKE MOST OF THE
ACTIVITY IF IT OCCURS WOULD BE IN THE FORM OF VERY LIGHT SNOW OR
FLURRIES OVER THE FAR NORTH AND A VERY LIGHT RAIN OR SNOW EVENT A
BIT FURTHER SOUTH WITH A CHANGE OVER TO ALL FLURRIES LATE IN THE
DAY. WILL NOT ADD ANY QPF TO GRIDS AS I THINK MOST AREAS THAT GET
ANY PCPN IF IT OCCURS WOULD BE A TRACE EVENT. HOURLY TEMPERATURE
GRIDS QUITE DIFFICULT TODAY. UNSURE IF WE WILL SEE AN AFTERNOON
TEMPERATURE REBOUND AS THE ETA SUGGESTS. WILL FIGURE RISING TEMPS
OVER THE SE THIS MORNING WITH A MIDDAY MAX THEN SLOWLY FALLING
THROUGH THE AFTERNOON. OVER THE NW...WILL GO WITH AN EARLY MORNING
MAX AND STEADY TO SLOWLY FALLING TEMPS THROUGH THE DAY. MOS TEMPS
TONIGHT AND THURS STILL IN LINE WITH PREVIOUS FORECAST AND SEE
LITTLE REASON TO DEVIATE. STILL BELIEVE THICKER CLOUDS WILL BE A
LITTLE SLOWER TO SPREAD ACROSS THE AREA THURSDAY NIGHT RESULTING IN
THE POTENTIAL FOR MINS TO BE BELOW GUIDANCE. WILL SHADE A COUPLE
DEGREES ON THE COLD SIDE. IT NOW APPEARS THE BEST PCPN POTENTIAL
WITH THE UPPER LOW LIFTING ACROSS THE REGION EARLY THIS WEEKEND WILL
COME FRIDAY NIGHT AND SATURDAY. HAVE EXTENDED THE LOW CHANCE POPS
THRU MIDDAY SATURDAY. AS THE UPPER LOW PASSES TO OUR EAST...THE
ASSOCIATED WEAK FRONT OR SFC TROUGH NEVER MAKES IT THROUGH THE STATE
WITH LOW LEVEL SOUTH FLOW PERSISTING INTO MONDAY AS A RESULT OF
FALLING SFC PRESSURE OVER THE NW PLAINS. AS A RESULT...INCREASED MAX
TEMPS ON SUNDAY WITH ALL LONGER RANGE MODELS SUPPORTING A PERSISTENT
SW UPPER FLOW.
&&
.DMX...WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FOR WEDNESDAY IAZ004>007-015>017-023>028-033>039-
044>050-057>062-070>075-081>086-092>097.
&&
JAW/OU
Hazardous weather outlook, Nov 12, 5:45 AM CST, 3 hours 15 minutes before
IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-131200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
545 AM CST WED NOV 12 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL IOWA.
.DAY ONE...TODAY AND TONIGHT
STRONG WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS CENTRAL IOWA THIS
MORNING AND PERSIST THROUGH THE AFTERNOON HOURS. THE STRONGEST WINDS
WILL OCCUR FROM LATE MORNING THROUGH MID AFTERNOON WHEN NORTHWEST
WINDS WILL BE SUSTAINED FROM 30 TO 35 MPH WITH GUSTS AROUND 50 MPH.
THE WINDS WILL BEGIN TO SLOWLY DIMINISH EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
MORE INFORMATION CAN BE OBTAINED AT WWW.CRH.NOAA.GOV/DMX (ALL LOWER
CASE).
JAW
High Wind, Adair
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Adair forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.331, -94.471 (the zone’s center; the record gives no point)
High Wind, Adams
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Adams forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.029, -94.699 (the zone’s center; the record gives no point)
High Wind, Audubon
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Audubon forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.685, -94.906 (the zone’s center; the record gives no point)
High Wind, Black Hawk
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Black Hawk forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.470, -92.309 (the zone’s center; the record gives no point)
High Wind, Boone
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Boone forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.037, -93.932 (the zone’s center; the record gives no point)
High Wind, Bremer
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Bremer forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.775, -92.318 (the zone’s center; the record gives no point)
High Wind, Butler
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Butler forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.732, -92.790 (the zone’s center; the record gives no point)
High Wind, Calhoun
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Calhoun forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.385, -94.640 (the zone’s center; the record gives no point)
High Wind, Carroll
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Carroll forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.036, -94.861 (the zone’s center; the record gives no point)
High Wind, Cass
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Cass forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.332, -94.928 (the zone’s center; the record gives no point)
High Wind, Cerro Gordo
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Cerro Gordo forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $150,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.082, -93.261 (the zone’s center; the record gives no point)
High Wind, Clarke
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Clarke forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.029, -93.785 (the zone’s center; the record gives no point)
High Wind, Crawford
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Crawford forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.037, -95.382 (the zone’s center; the record gives no point)
High Wind, Dallas
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Dallas forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.685, -94.040 (the zone’s center; the record gives no point)
High Wind, Emmet
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Emmet forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.378, -94.678 (the zone’s center; the record gives no point)
High Wind, Franklin
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Franklin forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.733, -93.262 (the zone’s center; the record gives no point)
High Wind, Greene
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Greene forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.036, -94.397 (the zone’s center; the record gives no point)
High Wind, Grundy
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Grundy forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.402, -92.791 (the zone’s center; the record gives no point)
High Wind, Guthrie
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Guthrie forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.684, -94.501 (the zone’s center; the record gives no point)
High Wind, Hamilton
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Hamilton forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.384, -93.707 (the zone’s center; the record gives no point)
High Wind, Hancock
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Hancock forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.082, -93.734 (the zone’s center; the record gives no point)
High Wind, Hardin
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Hardin forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.384, -93.240 (the zone’s center; the record gives no point)
High Wind, Humboldt
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Humboldt forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.777, -94.207 (the zone’s center; the record gives no point)
High Wind, Jasper
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Jasper forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.686, -93.054 (the zone’s center; the record gives no point)
High Wind, Kossuth
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Kossuth forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.204, -94.207 (the zone’s center; the record gives no point)
High Wind, Lucas
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Lucas forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.029, -93.328 (the zone’s center; the record gives no point)
High Wind, Madison
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Madison forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.331, -94.016 (the zone’s center; the record gives no point)
High Wind, Mahaska
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Mahaska forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.335, -92.641 (the zone’s center; the record gives no point)
High Wind, Marion
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Marion forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.334, -93.099 (the zone’s center; the record gives no point)
High Wind, Marshall
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Marshall forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.036, -92.999 (the zone’s center; the record gives no point)
High Wind, Monroe
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Monroe forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.030, -92.869 (the zone’s center; the record gives no point)
High Wind, Palo Alto
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Palo Alto forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.082, -94.678 (the zone’s center; the record gives no point)
High Wind, Pocahontas
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Pocahontas forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.734, -94.679 (the zone’s center; the record gives no point)
High Wind, Polk
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Polk forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $300,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.686, -93.573 (the zone’s center; the record gives no point)
High Wind, Poweshiek
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Poweshiek forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.686, -92.531 (the zone’s center; the record gives no point)
High Wind, Sac
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Sac forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.386, -95.105 (the zone’s center; the record gives no point)
High Wind, Story
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Story forecast zone
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.036, -93.465 (the zone’s center; the record gives no point)
High Wind, Tama
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Tama forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.080, -92.532 (the zone’s center; the record gives no point)
High Wind, Union
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Union forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.028, -94.242 (the zone’s center; the record gives no point)
High Wind, Wapello
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Wapello forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.031, -92.409 (the zone’s center; the record gives no point)
High Wind, Warren
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Warren forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.334, -93.561 (the zone’s center; the record gives no point)
High Wind, Webster
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Webster forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.428, -94.182 (the zone’s center; the record gives no point)
High Wind, Winnebago
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Winnebago forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.378, -93.734 (the zone’s center; the record gives no point)
High Wind, Worth
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Worth forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.377, -93.261 (the zone’s center; the record gives no point)
High Wind, Wright
- When
- November 12, 9:00 AM CST to 5:00 PM CST
- Where
- Wright forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.733, -93.735 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Florida, November 12, 20032 deaths · 7 injured · $100,000 · 1 event
- Flash Flooding and Flooding in West Virginia, November 12 to 13, 20031 death · $14 million · 52 kt wind · 14 events
- High Wind and Strong Wind in Wisconsin, November 12 to 13, 20032 deaths · $2,000 · 68 kt wind · 4 events
- Tornadoes and Hail in Ohio, November 12, 20033 injured · $21 million · F2 · 16 events
- High Wind in Michigan, November 12 to 13, 2003$21 million · 76 kt wind · 17 events
- Tornado in Ohio, November 12, 20031 injured · $160,000 · F2 · 1 event
- High Wind in Ohio, November 12 to 13, 2003$2.3 million · 52 kt wind · 28 events
- Flash Flooding and Hail in California, November 12, 2003$3.5 million · 0.5 in hail · 5 events
- High Wind in Pennsylvania, November 12 to 13, 2003$800,000 · 63 kt wind · 3 events
- Blizzard and Winter Storm in Michigan, November 12 to 13, 2003$230,000 · 68 kt wind · 26 events
- Flash Flooding and Debris Flows in California, November 12, 2003$320,000 · 10 events
- Tornado and Hail in Michigan, November 12, 2003$100,000 · F1 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372075, 5372076, 5372077, 5372078, 5372079, 5372080, 5372081, 5372155, 5372343, 5372344, 5372345, 5372346, 5372347, 5372419, 5372420, 5372421, 5372422, 5372423, 5372424, 5372425, 5372426, 5372427, 5372428, 5372429, 5372430, 5372431, 5372432, 5372433, 5372434, 5372435, 5372436, 5372437, 5372438, 5372439, 5372440, 5372441, 5372442, 5372443, 5372444, 5372445, and more.